Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Integrally closed and complete ordered quasigroups and loops


Author: Phillip A. Hartman
Journal: Proc. Amer. Math. Soc. 33 (1972), 250-256
MSC: Primary 06A50
DOI: https://doi.org/10.1090/S0002-9939-1972-0295985-3
MathSciNet review: 0295985
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We generalize the well-known results on embedding a partially ordered group in its Dedekind extension by showing that, with the appropriate definition of integral closure, any partially ordered quasigroup (loop) G can be embedded in a complete partially ordered quasigroup (loop) if and only if G is integrally closed. If G is directed as well, then its Dedekind extension is a complete lattice-ordered quasigroup (loop). Furthermore, any complete fully ordered quasigroup (loop) has, with one exception, the real numbers with their usual ordering as its underlying set. The quasigroup (loop) operation, however, need not be ordinary addition as it is in the group case. On the other hand, a complete, strongly power associative fully ordered loop is either the integers or the real numbers with ordinary addition.


References [Enhancements On Off] (What's this?)

  • [1] J. Aczél, Quasigroups, nets, and nomograms, Advances in Math. 1 (1965), fase. 3, 383-450. MR 33 #1395. MR 0193174 (33:1395)
  • [2] G. Birkhoff, Lattice theory, 3rd ed., Amer. Math. Soc. Colloq. Publ., vol. 25, Amer. Math. Soc., Providence, R.I., 1967. MR 37 #2638. MR 0227053 (37:2638)
  • [3] R. H. Bruck, A survey of binary systems, Ergebnisse der Mathematik und ihrer Grenzgebiete, Neue Folge, Heft 20. Reihe: Gruppentheorie, Springer-Verlag, Berlin, 1958. MR 20 #76. MR 0093552 (20:76)
  • [4] G. Cantor, Einfach geordnete Menge, Math. Ann. 46 (1895), 481-512.
  • [5] T. Evans, Lattice-ordered loops and quasigroups, J. Algebra 16 (1970), 218-226. MR 41 #8315. MR 0263714 (41:8315)
  • [6] L. Fuchs, Partially ordered algebraic systems, Pergamon Press, Oxford; Addison-Wesley, Reading, Mass., 1963. MR 30 #2090. MR 0171864 (30:2090)
  • [7] O. Hölder, Die Axiom der Quantität und die Lehre vom Mass, Ber. Verh. Sachs. Ges. Wiss. Leipzig Math. Phys. Cl. 53 (1901), 1-64.
  • [8] K. Iseki, Structure of special ordered loops, Portugal. Math. 10 (1951), 81-83. MR 13, 313. MR 0043765 (13:313a)
  • [9] D. Zelinsky, Nonassociative valuations, Bull. Amer. Math. Soc. 54 (1948), 175-183. MR 9, 408. MR 0023815 (9:408d)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 06A50

Retrieve articles in all journals with MSC: 06A50


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1972-0295985-3
Keywords: Integral closure, complete, right Archimedean, Dedekind completion, strong power associativity
Article copyright: © Copyright 1972 American Mathematical Society

American Mathematical Society